MAUDE Adverse Event Report: MICROPORT ORTHOPEDICS INC. PROFEMUR® R GRIT BLASTED PROX BODY SMALL; HIP COMPONENT

MICROPORT ORTHOPEDICS INC. PROFEMUR® R GRIT BLASTED PROX BODY SMALL; HIP COMPONENT
Model Number PPW39102
Medical Device Problem Codes Break (1069); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Fever (1858); Pain (1994)
Date of Event 04/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This event will be updated once the investigation is complete.Trends will be evaluated.
 
Event or Problem Description
Allegedly, on (b)(6) 2019, while in her home sitting in a rest position, patient felt a sudden pain in the hip with associated functional impotence.The following day she was taken to the faggiana orthopedic institute and underwent a visit and radiological examination: the ? prosthetic stem breakage at the proximal third ?.(right leg) patient was therefore forced to undergo a new arthroplasty revision surgery on the right femoral stem with metal osteosynthesis with cerclage on (b)(6) 2019.The operation was followed by a long hospitalization that lasted until (b)(6) 2019 due to the onset of persistent fever.Following her discharge, patient was forced to undergo further hospitalizations for three episodes of dislocation of the right hip prosthesis.Patient has completely lost the ability to walk, if not for short stretches and with the help of a walker and a person to help her.
 
Event or Problem Description
Allegedly,on (b)(6) 2019, while in her home sitting in a rest position, patient felt a sudden pain in the hip with associated functional impotence.The following day she was taken to the faggiana orthopedic institute and underwent a visit and radiological examination: the ? prosthetic stem breakage at the proximal third ?.(right leg).Patient was therefore forced to undergo a new arthroplasty revision surgery on the right femoral stem with metal osteosynthesis with cerclage on (b)(6) 2019.The operation was followed by a long hospitalization that lasted until (b)(6) 2019 due to the onset of persistent fever.Following her discharge, patient was forced to undergo further hospitalizations for three episodes of dislocation of the right hip prosthesis.Patient has completely lost the ability to walk, if not for short stretches and with the help of a walker and a person to help her.After further review of this event, reliability engineering has been able to determine on (b)(6) 2022 that the cup, liner and head are not mpo products.

Brand Name
PROFEMUR® R GRIT BLASTED PROX BODY SMALL
Common Device Name
HIP COMPONENT
Manufacturer (Section D)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
Manufacturer (Section G)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
Manufacturer Contact
5677 airline road
arlington, TN 38002
9018674771
MDR Report Key15052269
Report Number3010536692-2022-00253
Device Sequence Number17339352
Product Code LWJ
UDI-Device IdentifierM684PPW391021
UDI-PublicM684PPW391021
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K003016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberPPW39102
Device Catalogue NumberPPW39102
Device Lot Number1654900
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/10/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2022
Supplement Date Received by Manufacturer06/23/2022
Initial Report FDA Received Date07/19/2022
Supplement Report FDA Received Date10/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age89 YR
Patient SexUnknown